Hail, Broward
- When
- May 22, 2:35 PM EST
- Where
- Broward County, 5.18 mi NNE of Miramar
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 26.063, -80.354
Dime sized hail was reported at the intersection of Interstate 75 and Griffin Road.
Low pressure over the Atlantic with a trailing cold front across North Florida caused scattered afternoon thunderstorms along the southeast coast of the peninsula.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MFL wrote it up.
Low pressure over the Atlantic with a trailing cold front across North Florida caused scattered afternoon thunderstorms along the southeast coast of the peninsula.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at May 22, 1:51 PM EST, 44 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
251 PM EDT FRI MAY 22 2015
...LIFE-THREATENING RIP CURRENTS DEVELOPING ATLANTIC BEACHES THIS
HOLIDAY WEEKEND...
.DISCUSSION...
THE WEATHER ELEMENT HAVING POTENTIALLY THE HIGHEST IMPACT ACROSS
OUR SERVICE AREA THROUGH THE HOLIDAY WEEKEND WILL BE AN EAST WIND.
SOUNDS INNOCENT? BUT IT IS NOT. A STRENGTHENING EASTERLY WIND,
ESPECIALLY BY SUNDAY AND MEMORIAL DAY, WILL LEAD TO THE
DEVELOPMENT OF LIFE-THREATENING RIP CURRENTS ALONG THE ATLANTIC
BEACHES. GIVEN THE CROWDS EXPECTED AT THE BEACHES THIS HOLIDAY
WEEKEND...HAVE ISSUED AN EARLY STATEMENT TO HIGHLIGHT A HIGH RISK
OF RIP CURRENTS...EFFECTIVE FOR THE PALM BEACH, BROWARD, AND
MIAMI-DADE BEACHES FROM SATURDAY EVENING THROUGH TUESDAY.
IT WILL BE A DANGEROUS COMBINATION OF NICER BEACH WEATHER WHILE AT
THE SAME TIME THE SURF BECOMES LIFE-THREATENING. WE ENCOURAGE OUR
PARTNERS TO HIGHLIGHT THIS RISK AS WELL AS SAFETY MESSAGES -- IF
YOU SWIM, ALWAYS SWIM IN FRONT OF A LIFEGUARD. HERE'S HOPING WE
HAVE A SAFE MEMORIAL DAY WEEKEND AT OUR BEACHES!
AS FAR AS THUNDERSTORM POTENTIAL THIS HOLIDAY WEEKEND...MOISTURE
AND INSTABILITY WILL REMAIN HIGH THIS AFTERNOON AS WELL AS
SATURDAY, THEN MOISTURE DECREASES SUN-MON...AND MORE SIGNIFICANTLYBY
THE MIDDLE PART OF NEXT WEEK (PER A CONSENSUS OF THE GLOBAL
MODELS) AS DRY AIR MOVES INTO FLORIDA AROUND A STRONG HIGH OVER
THE ATLANTIC. WIND FLOW WILL BECOME EASTERLY BY TOMORROW...AND
THIS WILL FOCUS THUNDERSTORMS OVER THE INTERIOR TO THE GULF COAST
EACH AFTERNOON.
THREAT FOR INTENSE THUNDERSTORMS EXISTS THIS AFTERNOON OVER THE
INTERIOR AND POSSIBLY AGAIN ACROSS THE INTERIOR AND GULF COAST ON
SATURDAY AFTERNOON...WITH THE THREATS BEING FREQUENT LIGHTNING,
STRONG WIND GUSTS AND HAIL.
TEMPS/HUMIDITY GET TAPPED DOWN A TAD DURING THE MIDDLE PART OF
NEXT WEEK AS THAT DRY AIR MOVES IN FROM THE EAST ON A REFRESHING
BREEZE. BOTH GFS AND ECMWF SHOW DEWPOINTS DROPPING BACK INTO THE
60S TUE-THU...LIKELY THE LAST "FRESH" GASP BEFORE THE SUMMER
SAUNA SETS IN! /GREGORIA
&&
.MARINE...WINDS WILL BECOME EASTERLY THIS WEEKEND AND BE ON THE
INCREASE...INTO THE 15-20 KT RANGE BY SUN-MON. THIS WILL LEAD TO
ROUGH MARINE CONDITIONS ALONG WITH BUILDING SEAS OF 4-5 FT ACROSS
THE ATLANTIC WATERS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 75 88 79 87 / 20 20 20 20
FORT LAUDERDALE 77 87 78 87 / 10 20 20 30
MIAMI 76 89 77 87 / 20 20 20 30
NAPLES 74 93 72 93 / 20 60 30 50
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK FROM SATURDAY EVENING THROUGH TUESDAY
AFTERNOON FOR FLZ168-172-173.
AM...NONE.
GM...NONE.
&&HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1209 PM EDT FRI MAY 22 2015 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 230415- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 1209 PM EDT FRI MAY 22 2015 ...LIFE-THREATENING RIP CURRENTS DEVELOPING ATLANTIC BEACHES BY SUNDAY-MEMORIAL DAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...FOCUSING ACROSS INTERIOR SOUTH FLORIDA. A FEW OF THE STORMS COULD BECOME STRONG, CONTAINING FREQUENT LIGHTNING, GUSTY WINDS, SMALL HAIL AND HEAVY RAINFALL. WIND: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH. HAIL: SMALL HAIL IS POSSIBLE WITH THE STRONGEST STORMS. FLOODING: ISOLATED STREET AND LOW LYING FLOODING ARE POSSIBLE WITH THE STORMS. VISIBILITY: POOR VISIBILITY IS POSSIBLE ACROSS PORTIONS OF INTERIOR SOUTH FLORIDA LATE TONIGHT DUE TO THE LARGE WILDFIRE IN RURAL COLLIER COUNTY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CHANCES FOR SHOWERS AND THUNDERSTORMS WILL SLOWLY WANE AND SHIFT TO THE WESTERN AREAS OF SOUTH FLORIDA THIS MEMORIAL DAY WEEKEND. DANGEROUS AND LIFE THREATENING RIP CURRENTS WILL BE DEVELOPING ALONG THE ATLANTIC BEACHES THIS MEMORIAL DAY WEEKEND AS WINDS TURN EASTERLY AND INCREASE. THIS STRONG ONSHORE WIND WILL LEAD TO ROUGH SURF AND LIFE THREATENING RIP CURRENTS. THE RISK OF RIP CURRENTS WILL BE GREATEST SUNDAY AND MEMORIAL DAY. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GREGORIA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 258 PM EDT FRI MAY 22 2015 FLZ067-221945- INLAND PALM BEACH COUNTY FL- 258 PM EDT FRI MAY 22 2015 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING...UP TO NICKEL SIZED HAIL AND 45 TO 55 MPH WINDS FOR SOUTHEASTERN PALM BEACH COUNTY UNTIL 345 PM EDT... * AT 258 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF LOXAHATCHEE NATIONAL WILDLIFE REFUGE...OR 11 MILES SOUTHWEST OF WELLINGTON. THIS STORM WAS NEARLY STATIONARY. * FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH... UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * LOCATIONS IMPACTED INCLUDE... WELLINGTON AND LOXAHATCHEE NATIONAL WILDLIFE REFUGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 2639 8049 2673 8042 2659 8022 2634 8033 TIME...MOT...LOC 1858Z 312DEG 2KT 2653 8036 KONARIK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 308 PM EDT FRI MAY 22 2015 FLZ071-072-222000- INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL- 308 PM EDT FRI MAY 22 2015 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING...UP TO NICKEL SIZED HAIL AND 45 TO 55 MPH WINDS FOR SOUTH CENTRAL BROWARD COUNTY UNTIL 400 PM EDT... * AT 308 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER WESTON...OR 7 MILES WEST OF DAVIE...MOVING SOUTHWEST AT 5 MPH. * FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH... UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * LOCATIONS IMPACTED INCLUDE... PEMBROKE PINES...MIRAMAR...DAVIE...SUNRISE...WESTON...INTERSECTION U.S. 27 PINES BLVD...INTERSECTION I-75 AND U.S. 27...EAST TOLL GATE ON ALLIGATOR ALLEY...SOUTHWEST RANCHES AND MARKHAM PARK. LAT...LON 2619 8041 2613 8033 2596 8045 2610 8066 TIME...MOT...LOC 1908Z 049DEG 6KT 2611 8042 KONARIK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
314 PM EDT FRI MAY 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 1 WNW WESTON 26.12N 80.41W
05/22/2015 E0.50 INCH BROWARD FL NWS EMPLOYEE
&&
EVENT NUMBER MFL1500079
KONARIKSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
319 PM EDT FRI MAY 22 2015
FLZ066-070-222000-
INLAND COLLIER COUNTY FL-HENDRY FL-
319 PM EDT FRI MAY 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR NORTH CENTRAL
COLLIER AND NORTHWESTERN HENDRY COUNTIES UNTIL 400 PM EDT...
* AT 319 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER FELDA...OR 10 MILES NORTH OF IMMOKALEE...MOVING SOUTHWEST AT 5
MPH.
* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
* LOCATIONS IMPACTED INCLUDE...
IMMOKALEE...FELDA AND KERI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2674 8148 2666 8120 2638 8143 2648 8156
2666 8157
TIME...MOT...LOC 1919Z 049DEG 6KT 2657 8143
KONARIKSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 325 PM EDT FRI MAY 22 2015 FLZ073-222015- INLAND MIAMI-DADE COUNTY FL- 325 PM EDT FRI MAY 22 2015 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR NORTHWESTERN MIAMI-DADE COUNTY UNTIL 415 PM EDT... * AT 324 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HOMESTEAD GENERAL AIRPORT...MOVING SOUTHWEST AT 5 MPH. * FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH... SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * LOCATIONS IMPACTED INCLUDE... HOMESTEAD...THE REDLAND...HOMESTEAD GENERAL AIRPORT...INTERSECTION KROME AND KENDALL DRIVE...EVERGLADES NATIONAL PARK...THE HAMMOCKS AND INLIKITA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 2582 8051 2553 8043 2541 8056 2558 8082 TIME...MOT...LOC 1924Z 049DEG 6KT 2556 8057 KONARIK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 329 PM EDT FRI MAY 22 2015 FLZ070-222015- INLAND COLLIER COUNTY FL- 329 PM EDT FRI MAY 22 2015 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR SOUTHEASTERN COLLIER COUNTY UNTIL 415 PM EDT... * AT 329 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MILE MARKER 60 ON ALLIGATOR ALLEY...OR 18 MILES NORTH OF MONROE STATION...MOVING SOUTHWEST AT 5 MPH. * FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH... SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * LOCATIONS IMPACTED INCLUDE... BIG CYPRESS NATIONAL PRESERVE...OASIS RANGER STATION AND COLLIER COUNTY REST AREA ON ALLIGATOR ALLEY. LAT...LON 2618 8113 2615 8090 2584 8101 2605 8124 TIME...MOT...LOC 1929Z 049DEG 6KT 2611 8099 KONARIK
The Miami radar (KAMX), 51 km away, was scanning. The volume nearest the first event began at 19:32 UTC.
3 hail. Local standard time, as filed.
Dime sized hail was reported at the intersection of Interstate 75 and Griffin Road.
An off duty NWS employee reported quarter sized hail at the intersection of 189th NW Avenue and Taft Street.
Quarter sized hail was reported at Silver Trail Middle School in Pembroke Pines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2015Every state in 2015This day in weather historyWarnings in Florida, May 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 579893, 579894, 579896.